MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RING 155MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SMITH & NEPHEW, INC. FULL RING 155MM; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 71070114X
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/01/1901
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the full ring 155mm was implanted on (b)(6) 2020 and it was noticed that now the device is broken.The construction is still in place on the patient.No information about how the issue will be resolved or patient status was initially given.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.The clinical/medical team concluded, per complaint details, upon completion of the ps box preparation and while removing the preparation guide the screw in the thumbscrew broke.Reportedly, however, the procedure was completed with the same device without delay and all pieces were recovered.It was communicated that the operative notes were not available for inclusion in the medical investigation.Patient impact beyond the reported event would not be anticipated as the box prep was reportedly already complete, all pieces were recovered, and the patient is reportedly well.No further medical assessment is warranted at this time.A visual inspection confirmed the full ring 155mm is cracked.The device shows significant signs of wear/usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A review of complaint history for the listed part revealed no prior complaints for the listed batch.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.
 
Event or Problem Description
It was reported that the full ring 155mm was implanted on (b)(6) 2020 and it was noticed that the device was broken.The implant was removed in (b)(6) 2020.

Brand Name
FULL RING 155MM
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks road
memphis, TN 38116
MDR Report Key10700813
Report Number1020279-2020-05525
Device Sequence Number19816650
Product Code KTT
UDI-Device Identifier00885556119563
UDI-Public00885556119563
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K093047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/25/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71070114X
Device Catalogue Number71070114X
Device Lot Number19HSM0575
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer04/09/2021
08/25/2022
Initial Report FDA Received Date10/19/2020
Supplement Report FDA Received Date04/15/2021
08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown